Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 152, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 2, 2004, 12:40 AM CDT for Williamson County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2004, 12:40 AM CDT (05:40 UTC)
- Expired
- Oct 2, 2004, 1:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Williamson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1643 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 020541
SVRSAT
TXC491-020645-
/X.NEW.KEWX.SV.W.0002.041002T0540Z-041002T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1240 AM CDT SAT OCT 2 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
WILLIAMSON
* UNTIL 145 AM CDT
* AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FLORENCE...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JARRELL BY 100 AM CDT
LAT...LON 3089 9782 3068 9799 3052 9777 3047 9719
3072 9730
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 9:00 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Oct 1, 9:00 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 853 PM CDT FRI OCT 1 2004 .UPDATE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE ACROSS NORTH TEXAS AND A SMALL POTION OF SOUTH CENTRAL TEXAS THIS EVENING. CONVECTION OCCURRING IN ADVANCE OF THE FRONT AND UNDER THE SUB- TROPICAL MOISTURE PLUME. A FEW STORMS MAY BECOME BRIEFLY SEVERE OVER THE NORTHEAST COUNTIES BETWEEN NOW AND MIDNIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR IN THE VICINITY OF THE FRONT AS IT ENTERS THE HILL COUNTRY DURING THE EARLY MORNING HOURS OF SATURDAY. MAIN CHANGES TO FCST ARE TO UP POPS OVER THE NORTHERN COUNTIES WHILE RAISING OVERNIGHT LOW TEMPS A FEW DEGREES ACROSS THE SOUTHERN HALF OF THE CWFA. && .PREV DISCUSSION... COLD FRONT MOVING DOWN THE FRONT RANGE OF THE ROCKIES. WILL KEEP THIS SPEED UP AND ARRIVE IN THE HILL COUNTRY SATURDAY MORNING AND THROUGH SOUTH CENTRAL TEXAS SATURDAY AFTERNOON. TEMPS WITH THIS AIRMASS ARE CURRENTLY RUNNING 10 DEGREES COLDER THAN NORMAL ON THE HIGHS AND 5 DEGREES COLDER THAN NORMAL ON THE LOWS. WILL APPLY THIS TREND TO SATURDAYS HIGHS AND SUNDAYS LOW. GFS MODELS HAS BEEN BETTER WITH THE SFC FEATURES AND PRECIPITABLE WATER VALUES THAN THE OTHER MODELS. ISENTROPIC UPGLIDE ALONG THE FRONT WILL KEEP SKIES MOSTLY CLOUDY SATURDAY THROUGH SUNDAY AS A SHORT WAVE TROUGH MOVES ACROSS THE ROCKIES INTO THE SOUTH CENTRAL PLAINS MONDAY. BECAUSE THIS END OF THE AIRMASS IS RATHER SHALLOW, IT WILL TAKE ON GROUND HEAT RATHER FAST AND WEAKEN. ANOTHER CONTINENTAL POLAR AIRMASS IS RIGHT BEHIND THIS ONE AND IS DUE TO ARRIVE TUESDAY. BUT WITH ANOTHER SHORT WAVE TROUGH OVER THE ROCKIES, THE CLOUDINESS WILL LINGER. THIS ROLLER COASTER PATTERN IS PROJECTED TO CONTINUE THROUGH THE WEEK. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/04
Hazardous weather outlook, Oct 1, 5:01 AM CDT, 19 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CDT FRI OCT 1 2004 TXZ171>173-183>194-202>209-217>225-228-021100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 501 AM CDT FRI OCT 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:47 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 58 min |
| Oct 2, 4:27 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Oct 2, 6:09 AM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Oct 2, 7:21 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Oct 2, 8:20 AM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe | 3 hr |
| Oct 2, 8:28 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca, Wilson | 3 hr |
| Oct 2, 8:37 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Oct 2, 8:51 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Oct 2, 9:04 AM CDT | Flash Flood Warning | EWX | Comal | 116 min |
| Oct 2, 9:14 AM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Oct 2, 9:26 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Oct 2, 9:38 AM CDT | Flash Flood Warning | EWX | Atascosa, Karnes | 3 hr |
| Oct 2, 10:00 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Lee | 3 hr |
| Oct 2, 10:06 AM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Oct 2, 10:24 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 51 min |
| Oct 2, 10:51 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 3 hr |
| Oct 2, 11:23 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca, Wilson | 3 hr |
| Oct 2, 12:29 PM CDT | Flash Flood Warning | EWX | Karnes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.